Alert archive / Idaho / Wind Advisories in 2022

Wind Advisory 9, NWS Pocatello, ID

May 6, 20228 counties in Idaho

NWS Pocatello, ID issued this wind advisory at May 6, 2022, 2:00 PM MDT for 8 counties in Idaho. It took effect at May 7, 2022, 3:00 AM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 6, 2022, 2:00 PM MDT (20:00 UTC)
In effect from
May 7, 2022, 3:00 AM MDT
Expired
May 7, 2022, 9:00 PM MDT
In force
18 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2392 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

958 
WWUS75 KPIH 062000
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
200 PM MDT Fri May 6 2022

IDZ052>054-071100-
/O.NEW.KPIH.WI.Y.0009.220507T0900Z-220508T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
200 PM MDT Fri May 6 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Mud Lake, INL, Craters of the Moon, Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, and Fort Hall.

* WHEN...From 3 AM to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Rough chop is likely on American Falls
  Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
2 follow-up statements
398 
WWUS75 KPIH 070938
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
338 AM MDT Sat May 7 2022

IDZ052>054-080300-
/O.CON.KPIH.WI.Y.0009.000000T0000Z-220508T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
338 AM MDT Sat May 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Mud Lake, INL, Craters of the Moon, Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, and Fort Hall.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Rough chop is likely on American Falls
  Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
989 
WWUS75 KPIH 080255
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
855 PM MDT Sat May 7 2022

IDZ052>054-080400-
/O.EXP.KPIH.WI.Y.0009.000000T0000Z-220508T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
855 PM MDT Sat May 7 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Wind has decreased to less than 30 mph and gusts below 40 mph. The
Wind Advisory has been allowed to expire. Wind should be lighter
during the day on Sunday, then increase again on Monday.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 6, 2:46 AM MDT, 11 hours 14 minutes earlier.

Area forecast discussion, May 6, 2:46 AM MDT, 11 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
246 AM MDT Fri May 6 2022

.SHORT TERM...Today through Saturday night.
Expect mainly mountain showers and thunderstorms today with some
weak shortwaves moving through in fast zonal flow. Most of the
activity will be in the high elevations in the central mountains
and eastern highlands.  Expect breezy conditions today but think
it will stay slightly below lake wind advisory criteria for
American Falls Reservoir. A cold front moves through Saturday and
expect continued showers with much windier conditions. May need a
wind advisory and will certainly at least need a lake wind
advisory for American Falls on Saturday. 9 thousand foot snow
levels today will drop to 5 to 7 thousand feet Saturday afternoon
then to 4 to 6 thousand feet Saturday night. Temperatures will
continue to be very mild today with highs in the 60s to near 70
again in the Snake River Plain and Magic Valley and 50s and 60s
mountains. Will see a significant cool down Saturday behind the
cold front with highs only in the 40s and 50s. Expect widespread
wind speeds 20 to 30 mph sustained and gusts over 40 mph on
Saturday.
GK

.LONG TERM...Sunday through next Friday. A broad upper trough will
remain positioned over the NW states early in the forecast period as
several disturbances rotate into the NRN Great Basin resulting in
enhanced shower activity across SE Idaho. Over time, the trough
amplifies and shifts south and west extending into California by
Tuesday before ejecting NE across SRN Idaho Wednesday for another
round of enhanced shower activity. Additional Pacific energy digs
into the NW states Thursday and across Idaho Friday resulting in
additional rainfall for SE Idaho. Temperatures remain well below
normal throughout a large portion of the forecast period. Huston
&&

.AVIATION...A broad upper trough was positioned over the NE Pacific
and NW states early this morning with two well defined short-wave
features cycling through the flow resulting in VFR CIGS and
scattered showers. Breezy WSW winds and VFR CIGS will continue
through the day with deteriorating conditions late tonight as the
next Pacific trough rotates inland. Conditions remain warm enough
overnight that rain is expected at the terminals. CIGS may very well
drop to MVFR levels at KBYI, KPIH, KIDA, and KDIJ in showers while
KSUN may very well dip to IFR levels as the leading sector of the
incoming disturbance impacts the CNTRL mountains. Huston
&&

.AVIATION...

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:32 PM MDTSpecial Weather StatementPIHBingham, Bonneville, Fremont, Madison, Teton88 min

Nearby

Wind Advisories in Idaho, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.